Vol. 9, No. 2, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
On characterization of the sharp Strichartz inequality for the Schrödinger equation

Jin-Cheng Jiang and Shuanglin Shao

Vol. 9 (2016), No. 2, 353–361
Abstract

We study the extremal problem for the Strichartz inequality for the Schrödinger equation on × 2. We show that the solutions to the associated Euler–Lagrange equation are exponentially decaying in the Fourier space and thus can be extended to be complex analytic. Consequently, we provide a new proof of the characterization of the extremal functions: the only extremals are Gaussian functions, as investigated previously by Foschi, Hundertmark and Zharnitsky.

Keywords
Schrödinger equation, Strichartz inequality and extremals
Mathematical Subject Classification 2010
Primary: 35J10
Milestones
Received: 22 April 2014
Revised: 28 September 2015
Accepted: 16 December 2015
Published: 24 March 2016
Authors
Jin-Cheng Jiang
Department of Mathematics
National Tsing-Hua University
No. 101, Section 2, Kuang-Fu Road
Hsinchu 30013
Taiwan
Shuanglin Shao
Department of Mathematics
University of Kansas
615 Snow Hall
1460 Jayhawk Blvd
Lawrence, KS 66045-7594
United States